Advertisement

Probability Theory and Related Fields

, Volume 127, Issue 3, pp 423–454 | Cite as

Self-similar fragmentations derived from the stable tree I

  • Grégory Miermont
Article

Abstract

The basic object we consider is a certain model of continuum random tree, called the stable tree. We construct a fragmentation process (F (t),t≥0) out of this tree by removing the vertices located under height t. Thanks to a self-similarity property of the stable tree, we show that the fragmentation process is also self-similar. The semigroup and other features of the fragmentation are given explicitly. Asymptotic results are given, as well as a couple of related results on continuous-state branching processes.

Keywords

Self-similar fragmentation stable tree stable process continuous state branching process 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aldous, D.J.: Exchangeability and related topics. In: École d’été de probabilités de Saint-Flour, XIII–-1983, Volume 1117 of Lecture Notes in Math., Springer, Berlin, 1985, pp. 1–198Google Scholar
  2. 2.
    Aldous, D.J.: The continuum random tree. III. Ann. Probab. 21, 248–289 (1993)zbMATHGoogle Scholar
  3. 3.
    Aldous, D.J., Pitman, J.: The standard additive coalescent. Ann. Probab. 26, 1703–1726 (1998)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Aldous, D.J., Pitman, J.: Inhomogeneous continuum random trees and the entrance boundary of the additive coalescent. Probab. Theory Relat. Fields 118, 455–482 (2000)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Berestycki, J.: Ranked fragmentations. ESAIM Probab. Statist. 6, 157–175 (electronic), (2002) Available via http://www.emath.fr/ps/zbMATHGoogle Scholar
  6. 6.
    Bertoin, J.: Lévy processes, Volume 121 of Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge, 1996Google Scholar
  7. 7.
    Bertoin, J.: A fragmentation process connected to Brownian motion. Probab. Theory Relat. Fields 117, 289–301 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Bertoin, J.: Homogeneous fragmentation processes. Probab. Theory Relat. Fields 121, 301–318 (2001)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Bertoin, J.: Self-similar fragmentations. Ann. Inst. Henri Poincare Probab. Stat. 38, 319–340 (2002)CrossRefzbMATHGoogle Scholar
  10. 10.
    Bertoin, J.: The asymptotic behavior of fragmentation processes. J. Eur. Math. Soc. JEMS, 2003. To appearGoogle Scholar
  11. 11.
    Biane, P., Yor, M.: Quelques précisions sur le méandre brownien. Bull. Sci. Math. 112, 101–109 (1988)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Chaumont, L.: Excursion normalisée, méandre et pont pour les processus de Lévy stables. Bull. Sci. Math. 121, 377–403 (1997)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Duquesne, T.: A limit theorem for the contour process of conditioned Galton-Watson trees. Ann. Probab. 31, 996–1027 (2003)CrossRefzbMATHGoogle Scholar
  14. 14.
    Duquesne, T., Le Gall, J.-F.: Random trees, Lévy processes and spatial branching processes. Astérisque 281, vi+147 (2002)Google Scholar
  15. 15.
    Evans, S.N., Pitman, J.: Construction of Markovian coalescents. Ann. Inst. Henri Poincare Probab. Stat. 34, 339–383 (1998)CrossRefzbMATHGoogle Scholar
  16. 16.
    Jeulin, T.: Semi-martingales et grossissement d’une filtration, Volume 833 of Lecture Notes in Mathematics. Springer, Berlin, 1980Google Scholar
  17. 17.
    Jeulin, T.: Application de la théorie du grossissement à l’étude des temps locaux browniens. In: T. Jeulin and M. Yor, (eds.), Grossissements de filtrations: exemples et applications, Volume 1118 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1985, pp. vi+315. Papers from the seminar on stochastic calculus held at the Université de Paris VI, Paris, 1982/1983Google Scholar
  18. 18.
    Kersting, G.: On the height profile of a conditioned Galton-Watson tree. Preprint, 1998Google Scholar
  19. 19.
    Kingman, J.F.C.: The representation of partition structures. J. London Math. Soc. 18, 374–380 (1978)zbMATHGoogle Scholar
  20. 20.
    Lambert, A.: Le processus de branchement conditionné à rester positif. thèse de doctorat de l’Université Paris VI, Chapitre 3, 2001Google Scholar
  21. 21.
    Le Gall, J.-F.: The uniform random tree in a Brownian excursion. Probab. Theory Relat. Fields 96, 369–383 (1993)zbMATHGoogle Scholar
  22. 22.
    Miermont, G.: Ordered additive coalescent and fragmentations associated to Levy processes with no positive jumps. Electron. J. Probab. 6, 33 (electronic), (2001)zbMATHGoogle Scholar
  23. 23.
    Miermont, G.: Self-similar fragmentations derived from the stable tree II: splitting at nodes. Preprint, 2003 Available via http://www.dma.ens.fr.
  24. 24.
    Miermont, G., Schweinsberg, J.: Self-similar fragmentations and stable subordinators. Sém. Probab., XXXVII, 2003. To appearGoogle Scholar
  25. 25.
    Perman, M., Pitman, J., Yor, M.: Size-biased sampling of Poisson point processes and excursions. Probab. Theory Relat. Fields 92, 21–39 (1992)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Pitman, J.: Combinatorial stochastic processes. notes pour l’école d’été de probabilités de Saint-Flour, preprint, 2002. To appear. Available via http://www.stat.berkeley.eduGoogle Scholar
  27. 27.
    Pitman, J.: Poisson-Kingman partitions. Technical Report 625, Dept. Statistics, UC Berkeley, 2002. Available via http://www.stat.berkeley.eduGoogle Scholar
  28. 28.
    Pitman, J., Yor, M.: A decomposition of Bessel bridges. Z. Wahrsch. Verw. Gebiete 59, 425–457 (1982)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Pitman, J., Yor, M.: The two-parameter Poisson-Dirichlet distribution derived from a stable subordinator. Ann. Probab. 25, 855–900 (1997)CrossRefMathSciNetzbMATHGoogle Scholar
  30. 30.
    Revuz, D., Yor, M.: Continuous martingales and Brownian motion, volume 293 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin, third edition, 1999Google Scholar
  31. 31.
    Skorohod, A.V.: Asymptotic formulas for stable distribution laws. In: Select. Transl. Math. Statist. and Probability, Vol. 1, Inst. Math. Statist. and Am. Math. Soc., Providence, R.I., 1961, pp. 157–161Google Scholar
  32. 32.
    Takács, L.: Combinatorial methods in the theory of stochastic processes. John Wiley & Sons Inc., New York, 1967Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.DMA, ENS, et Laboratoire de Probabilités et Modèles aléatoiresUniversité Paris VIParis Cedex 05France

Personalised recommendations